Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Diarrhea, abdominal pain, loose stools. On antibiotics. Test results for parasite negative. Causes?

25, 6 4 , 250 lbs male in otherwise good health. Had diarrhea for two weeks, abdominal pain , etc. Doctor diagnosed as parasite, and put me on the appropriate anti-biotics. However, after a week on the meds, the test results for parasite came back negative. But I am still passing loose, odorless, stools . What could this be?
Asked On : Fri, 6 Jul 2012
Answers:  1 Views:  109
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Most probably it is due to antibiotic induced diarrhea or may be persistence of infection. So you could do:
1.Discontinue antibiotics.
2.Take either SPORLAC tab: lactobacillus sporogenes or SPORLAC sachet: lactobacillusInitiate supportive therapy : 3 times a day for 3 days.
3.If diarrhea is not corrected by above medications than consult your physician for diagnosis of C.difficle infection.
4.Once the diagnosis of C. difficile diarrhea is confirmed and specific therapy is indicated, metronidazole given orally is preferred.
Answered: Fri, 6 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor